Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 33, NWS Milwaukee, WI

April 17, 2011

NWS Milwaukee, WI issued this small craft advisory at Apr 17, 2011, 8:12 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 8:12 AM CDT (13:12 UTC)
Expired
Apr 17, 2011, 7:00 PM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WHUS73 KMKX 171312
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
812 AM CDT SUN APR 17 2011

...GUSTY WEST WINDS TO PERSIST TODAY...

.A TIGHT GRADIENT AROUND LOW PRESSURE PULLING AWAY FROM THE AREA
WILL RESULT IN GUSTY WEST WINDS INTO THE AFTERNOON HOURS. THE
HIGHEST WAVES WILL BE TOWARDS OPEN WATER. 

LMZ643>646-172115-
/O.EXP.KMKX.GL.W.0008.000000T0000Z-110417T1300Z/
/O.NEW.KMKX.SC.Y.0033.110417T1312Z-110417T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
812 AM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: WEST TO 30 KNOTS WITH SOME BRIEFLY HIGHER GUSTS. 

* WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
031 
WHUS73 KMKX 171916
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CDT SUN APR 17 2011

...GUSTY WEST WINDS TO PERSIST TODAY...

.A TIGHT GRADIENT AROUND LOW PRESSURE PULLING AWAY FROM THE AREA
WILL RESULT IN GUSTY WEST WINDS FOR THE REST OF THE AFTERNOON.

LMZ643>646-180000-
/O.EXT.KMKX.SC.Y.0033.000000T0000Z-110418T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
216 PM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS WITH SOME BRIEFLY
  HIGHER GUSTS.

* WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
726 
WHUS73 KMKX 180001
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
701 PM CDT SUN APR 17 2011

...WINDS WILL CONTINUE TO EASE THIS EVENING...

.A RIDGE OF SURFACE HIGH PRESSURE MOVING OVER LAKE MICHIGAN HAS
LOWERED WINDS BELOW SMALL CRAFT CRITERIA...SO THE ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

LMZ643>646-180115-
/O.EXP.KMKX.SC.Y.0033.000000T0000Z-110418T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
701 PM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:30 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 17, 3:30 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT SUN APR 17 2011

.TODAY...FORECAST CONFIDENCE...HIGH

STRONG SURFACE LOW NORTHEAST OF SAULT STE MARIE CONTINUES TO DEEPEN
EARLY THIS MORNING BEFORE FILLING AND MOVING INTO WESTERN QUEBEC BY
NOON. WITH STILL STRONG PRESSURE GRADIENT THIS MORNING...WINDS WILL
REMAIN BRISK BEFORE WEAK SURFACE RIDGE EXTENDS INTO WISCONSIN THIS
AFTERNOON.  OTHER THAN WINDS CLOUD COVER REMAINS A PROBLEM.  MAINLY
BROKEN CEILINGS ACROSS THE FORECAST EARLY THIS MORNING.  NAM
FORECAST SOUNDINGS HAVE THE CLOUDS SCATTERING OUT/CLEARING MOST
AREAS BY SUNRISE.  SATELLITE TRENDS INDICATE THIS MAY BE
OPTIMISTIC.  EVEN SO WITH DAYTIME HEATING FORECAST SOUNDINGS
INDICATE MORE CUMULUS/STRATOCUMULUS DEVELOPING BY MID/LATE MORNING.
THEN AS THESE SCATTER OUT MID/HIGH LEVEL CLOUDS SHOULD BE INCREASING
AHEAD OF APPROACHING WEAK SHORTWAVE/VORT MAX INDUCED BY UPPER JET
MAX APPROACHES WISCONSIN.

.TONIGHT...FORECAST CONFIDENCE...MEDIUM

MAIN FORECAST PROBLEM IS CLOUDS AND POTENTIAL PRECIPITATION AS UPPER
JET SPEED MAX MOVES ACROSS WISCONSIN.  BEST LOW LEVEL CONVERGENCE
STAYS SOUTH OF THE FORECAST AREA.  HOWEVER UPPER DIVERGENCE
ASSOCIATED WITH THE JET MAX IS GREATEST OVER SOUTHERN WISCONSIN.  AS
A RESULT MODELS ARE SHOWING SOME PRECIPITATION MAINLY ACROSS
SOUTHERN SECTIONS OF THE FORECAST AREA...WITH THE HIGHEST VALUES
NEAR THE ILLINOIS BORDER.  WHILE BOUNDARY LAYER TEMPS MAY CAUSE A
RAIN/SNOW MIX AT ONSET...MAINLY SNOW IS THEN EXPECTED LATER
TONIGHT.  OVER HALF AN INCH OF LIQUID EQUIVALENT ACROSS NORTHERN
ILLINOIS.  GFS/ECMWF WOULD INDICATE AROUND 2 INCHES OF SNOW IN THE
ILLINOIS BORDER COUNTIES GIVEN SOME INITIAL RAIN/SNOW MIXTURE.
HOWEVER FEATURE IS FAST MOVING...AND AIRMASS INITIALLY DRY.  FAIRLY
STRONG 700 MB FRONTOGENESIS.

.MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

THE NEXT LOW TO AFFECT SRN WI WILL BEGIN GATHERING STEAM OVER THE
PLAINS MONDAY NIGHT...MOVING THROUGH SRN WI OR JUST SOUTH OF THE
AREA TUESDAY EVENING AND OVERNIGHT. OVERALL...THIS SYSTEM HAS SLOWED
AMONG THE CONSENSUS OF MODEL DATA...WITH TWO GENERAL SCENARIOS
BETWEEN MODELS. THE GFS/NAM/CANADIAN SOLUTIONS REMAIN NORTH...TAKING
THE LOW RIGHT ACROSS SRN WI. MEANWHILE...THE ECMWF REMAINS WELL
SOUTH...TAKING THE LOW FROM THE SOUTH HALF OF ILLINOIS TO THE DETROIT
AREA. THIS TRACK IS SIMILAR TO THE GFS ENSEMBLE MEAN AND UKMET.

PREVIOUS FORECASTS LEANED MORE TOWARD NORTHERN SOLUTION. OPTED TO
BRING THINGS MORE TOWARD THE MIDDLE OF THE ROAD FOR THIS FORECAST
PACKAGE...KEEPING A MIX WITH SNOW POSSIBLE ACROSS THE NORTH THROUGH
THE EVENT...AND PUSHING THUNDERSTORM CHANCES FARTHER SOUTH. PRETTY
SIZEABLE IMPACT IF ONE SOLUTION IS RIGHT VS THE OTHER...AS NORTHERN
SOLUTION WOULD BE MOSTLY RAIN WITH THUNDER POSSIBLE UNDER STRONG
WAA. SOUTHERN SOLUTION WOULD BE MOSTLY RAIN SOUTH...WITH SNOW FOR
MUCH OF THE TIME FROM SHEBOYGAN TO LONE ROCK AND NORTHWARD...AND A
MIX IN BETWEEN. EITHER WAY...LOOKS PRETTY WET TUESDAY INTO
WEDNESDAY...BUT DETAILS UNCLEAR BEYOND THAT. HOPEFULLY MODELS COME
INTO BETTER AGREEMENT SOON...AS PRECIP WITH THIS SYSTEM SHOULD BE
MOVING IN FROM THE SOUTHWEST IN ABOUT 48 HOURS.

WITH THE CURRENT BLEND OF MODEL SOLUTIONS...EXPECT HIGH TEMPS A FEW
DEGREES BELOW NORMAL MONDAY...THEN AROUND 10 TO 15 DEGREES BELOW
NORMAL FOR TUESDAY AND WEDNESDAY.

.THURSDAY...FORECAST CONFIDENCE...MEDIUM

SHOULD SEE SOME SUN RETURN FOR THURSDAY AS HIGH PRESSURE BRIEFLY
MOVES THROUGH. COLDER AIR BEHIND THE DEPARTING SYSTEM WILL KEEP
HIGHS BELOW NORMAL THOUGH.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS INDICATE YET ANOTHER LOW TO HEAD FOR THE STATE
FRIDAY...MOVING THROUGH THE AREA IN THE FRIDAY AFTERNOON TO FRIDAY
NIGHT RANGE...DEPENDING ON THE MODEL. THOUGH THERE ARE DIFFERENCES
IN TIMING AND PLACEMENT...MODELS GENERALLY AGREE ON TAKING THE LOW
SOUTH OF THE STATE ONCE AGAIN. THIS WOULD RESULT IN ANOTHER ROUND OF
CHILLY APRIL SHOWERS FOR SOUTHERN WISCONSIN. COULD EVEN SEE THE
PRECIP MIX WITH SNOW FRIDAY NIGHT INTO SATURDAY IF THE COLDER GFS
WERE TO VERIFY.

&&

.AVIATION...

STRONG SURFACE LOW NORTHEAST OF SAULT STE MARIE CONTINUES TO DEEPEN
EARLY THIS MORNING BEFORE FILLING AND MOVING INTO WESTERN QUEBEC BY
NOON. WINDS WILL REMAIN BRISK BEFORE WEAK SURFACE RIDGE EXTENDS INTO
WISCONSIN THIS AFTERNOON.  MAINLY BROKEN VFR CEILINGS ACROSS THE
FORECAST EARLY THIS MORNING.  NAM FORECAST SOUNDINGS HAVE THE CLOUDS
SCATTERING OUT/CLEARING MOST AREAS BY SUNRISE.  SATELLITE TRENDS
INDICATE THIS MAY BE OPTIMISTIC.  EVEN SO WITH DAYTIME HEATING
FORECAST SOUNDINGS INDICATE MORE CUMULUS/STRATOCUMULUS DEVELOPING BY
MID/LATE MORNING. THERE COULD BE A BRIEF PERIOD OF MVFR CIGS BEFORE
RISING TO VFR.   THEN AS THESE SCATTER OUT MID/HIGH LEVEL CLOUDS
SHOULD BE INCREASING AHEAD OF APPROACHING WEAK SHORTWAVE/VORT MAX
INDUCED BY UPPER JET MAX APPROACHES WISCONSIN.

LATER TONIGHT VFR CEILINGS WILL LOWER WITH POTENTIAL IFR CEILINGS
AND VSBYS IN A RAN/SNOW MIX BECOMING MAINLY SNOW.  BEST POTENTIAL
WILL BE SOUTH OF A LNR TO MSN TO MKE LINE.  THIS CAUSED BY UPPER JET
MAX MOVING ACROSS WISCONSIN.

&&

.MARINE...

986 MILLIBAR SURFACE LOW NORTHEAST OF SAULT STE MARIE
CONTINUES TO DEEPEN EARLY THIS MORNING BEFORE GRADUALLY FILLING AND
MOVING INTO WESTERN QUEBEC BY NOON. WINDS WILL REMAIN BRISK BEFORE
WEAK SURFACE RIDGE EXTENDS INTO WISCONSIN THIS AFTERNOON.  SOME GALE
GUSTS STILL POSSIBLE UNTIL MID MORNING WITH 40 KNOT WINDS AROUND 15
TO 25 HUNDRED FEET THAT COULD MIX DOWN...BUT MAINLY SMALL CRAFT
CRITERIA EXPECTED.

SURFACE HIGH THEM MOVES ACROSS WISCONSIN THIS AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 8 AM CDT THIS MORNING FOR LMZ643>646.

&&

MONDAY THROUGH SATURDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ/06
Hazardous weather outlook, Apr 17, 4:24 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 AM CDT SUN APR 17 2011

WIZ046-047-051-052-056>060-062>072-180930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
424 AM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A BAND OF MIXED PRECIPITATION IS EXPECTED TO SPREAD ACROSS
PORTIONS OF SOUTHERN WISCONSIN TONIGHT AND CHANGE TO ALL SNOW. A
FEW INCHES OF WET SNOW IS POSSIBLE...ESPECIALLY IN AREAS SOUTH OF
A LINE FROM LONE ROCK TO MADISON TO MILWAUKEE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS ANOTHER STRONG LOW
PRESSURE SYSTEM TRACKS OUT OF THE CENTRAL PLAINS MONDAY NIGHT INTO
THE GREAT LAKES REGION BY WEDNESDAY MORNING. THERE IS SOME SNOW
POTENTIAL INTO WEDNESDAY...ESPECIALLY NORTHWEST OF MADISON TO
FOND DU LAC AND SHEBOYGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-180930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
424 AM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR STRONG NORTHWEST GALES THROUGH
EARLY MORNING. A TIGHT PRESSURE GRADIENT BEHIND DEPARTING LOW
PRESSURE IS THE REASON FOR THE BLUSTERY WEST TO NORTHWEST WINDS.
THESE WINDS WILL CAUSE HIGH WAVES...ESPECIALLY TOWARD THE OPEN
WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT LAKE MICHIGAN FROM
MONDAY NIGHT THROUGH WEDNESDAY....BRINGING BRISK WINDS AND HIGH
WAVES THAT WILL LIKELY REACH SMALL CRAFT CRITERIA. THERE IS A
CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE AREA MOVES
ACROSS THE REGION.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.